Alert archive / Michigan / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill advisory at Feb 10, 2008, 3:33 PM EST for 12 counties in Michigan. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 3:33 PM EST (20:33 UTC)
- Expired
- Feb 11, 2008, 12:51 AM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Mecosta County, MI, Montcalm County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 102033 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 PM EST SUN FEB 10 2008 ..HAZARDOUS WINTER WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS... .THE CORE OF THE COLDEST AIR OF THE SEASON WILL BE OVER THE AREA THIS EVENING. WIND CHILLS WILL REMAIN DANGEROUSLY LOW. WIND AND SNOW INTENSITY WILL DIMINISH TOWARD MIDNIGHT... UNTIL THEN WIND CHILLS AND THE BLOWING AND DRIFTING SNOW WILL CONTINUE. THE WINTER WEATHER ADVISORY WAS EXTENDED THROUGH 1 AM WHEN THESE CONDITIONS SHOULD SUBSIDE. A WIND CHILL ADVISORY WAS ISSUED TO REPLACE THE WINTER WEATHER ADVISORY OVER AREAS EAST OF GRAND RAPIDS AS THE SNOW SHOWERS ARE DIMINISHING IN THIS AREA. MIZ039-040-045-046-051-052-058-059-066-067-073-074-110445- /O.CAN.KGRR.WW.Y.0006.000000T0000Z-080210T2100Z/ /O.NEW.KGRR.WC.Y.0002.080210T2033Z-080211T0600Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 333 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE GUSTY WINDS COMBINED WITH THE COLD TEMPERATURES WILL CONTINUE TO PRODUCE WIND CHILLS 20 TO 30 BELOW INTO TONIGHT. THESE ARE DANGEROUSLY COLD WIND CHILL VALUES. BE VERY CAREFUL IF YOU DO GO OUTSIDE. FROSTBITE CAN OCCUR IN AS LITTLE AS 20 MINUTES AT 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ037-038-043-044-050-056-057-064-065-071-072-110445- /O.EXT.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS... SOUTH HAVEN...KALAMAZOO 333 PM EST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL 1 AM TONIGHT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO COMBINE WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH TO PRODUCE BLOWING AND DRIFTING SNOW ACROSS THE AREA. NEAR BLIZZARD CONDITIONS WITH VISIBILITIES NEAR ZERO WILL BE EXPERIENCED IN THE SNOW BANDS. NEW SNOW ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES ARE EXPECTED BY MID EVENING. ROADS WILL REMAIN QUITE SLIPPERY ACROSS THE AREA...AND DRIFTING SNOW CAN BE EXPECTED ON THE ROADS INTO TONIGHT. THERE HAVE BEEN A NUMBER OF SLIDE OFFS ON AREA HIGHWAYS. IF YOU DO NOT HAVE TO GO OUTSIDE...PLEASE DONT. THE WIND...SNOW AND BLOWING SNOW WILL DIMINISH BY 1 AM. THE GUSTY WINDS COMBINED WITH THE COLD TEMPERATURES WILL CONTINUE TO PRODUCE WIND CHILLS 20 TO 30 BELOW INTO TONIGHT. THESE ARE DANGEROUSLY COLD WIND CHILL VALUES. BE VERY CAREFUL IF YOU DO GO OUTSIDE. FROSTBITE CAN OCCUR IN AS LITTLE AS 20 MINUTES AT 30 BELOW ZERO. A WINTER WEATHER ADVISORY MEANS THAT HAZARDOUS WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL INCREASE THE RISK OF FROSTBITE. $$ WDM/JK
2 follow-up statements
000 WWUS43 KGRR 110332 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 PM EST SUN FEB 10 2008 MIZ037-038-043-044-050-056-057-064-065-071-072-110600- /O.CON.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS... SOUTH HAVEN...KALAMAZOO 1032 PM EST SUN FEB 10 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... WIND CHILLS OF AROUND 5 BELOW TO AS LOW AS 20 BELOW WILL CONTINUE OVER THE NEXT FEW HOURS. A FEW SNOW SHOWERS WILL ALSO CONTINUE WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED. WINDS ARE DIMINISHING ACROSS THE AREA...ALLOWING WIND CHILLS TO IMPROVE SLIGHTLY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT AND WIND CHILLS WILL CONTINUE TO MODERATE. EVEN THOUGH SNOW HAS DIMINISHED SIGNIFICANTLY...AREAS ROADS WILL REMAIN VERY SLIPPERY THROUGH THE MORNING COMMUTE ON MONDAY MORNING. PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL INCREASE THE RISK OF FROSTBITE. FROSTBITE CAN SET IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS OF 20 BELOW ZERO. $$ MIZ039-040-045-046-051-052-058-059-066-067-073-074-110600- /O.CON.KGRR.WC.Y.0002.000000T0000Z-080211T0600Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 1032 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... WIND CHILLS OF AROUND 5 BELOW TO AS LOW AS 20 BELOW WILL CONTINUE OVER THE NEXT FEW HOURS. WINDS ARE DIMINISHING ACROSS THE AREA...ALLOWING WIND CHILLS TO IMPROVE SLIGHTLY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT AND WIND CHILLS WILL CONTINUE TO MODERATE. PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL INCREASE THE RISK OF FROSTBITE. FROSTBITE CAN SET IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS OF 20 BELOW ZERO. $$ NJJ
000 WWUS43 KGRR 110551 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1251 AM EST MON FEB 11 2008 MIZ037-038-043-044-050-056-057-064-065-071-072-110700- /O.CAN.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY- VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS... SOUTH HAVEN...KALAMAZOO 1251 AM EST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... SNOW SHOWERS AND BLOWING AND DRIFTING SNOW HAVE DIMINISHED SIGNIFICANTLY ACROSS THE AREA. WIND CHILLS HAVE ALSO MODERATED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MIZ039-040-045-046-051-052-058-059-066-067-073-074-110700- /O.CAN.KGRR.WC.Y.0002.000000T0000Z-080211T0600Z/ OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON- EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 1251 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY IS CANCELLED... WIND CHILLS HAVE MODERATED ACROSS THE AREA...AND WINDS HAVE DIMINISHED BELOW 10 MPH. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ NJJ
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:35 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 10, 12:35 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EST SUN FEB 10 2008
LATEST UPDATE...AVIATION...
.SYNOPSIS...(356 AM EST SUN FEB 10 2008)
ARCTIC AIR WILL REMAIN IN PLACE ACROSS THE GREAT LAKES THROUGH THE
DAY TODAY. LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED ACROSS THE AREA
THROUGH THE DAY TODAY BEFORE DIMINISHING OVERNIGHT TONIGHT. THE SNOW
SHOWERS WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE BLOWING
AND DRIFTING SNOW...AND WILL REDUCE VISIBILITIES DOWN TO NEAR ZERO
AT TIMES. WIND CHILLS ARE EXPECTED TO FALL DOWN TO BETWEEN 10 AND 20
BELOW ZERO TODAY. THE ARCTIC AIR WILL BEGIN TO MODIFY TONIGHT...AND
WINDS WILL DIMINISH. THIS WILL ALLOW THE HAZARDOUS CONDITIONS
EXPECTED TODAY TO IMPROVE. ANOTHER SYSTEM WILL PASS SOUTH OF LOWER
MICHIGAN MONDAY NIGHT AND TUESDAY. THIS IS EXPECTED TO BRING
ACCUMULATING SNOWS TO THE AREA ONCE AGAIN.
&&
.SHORT TERM...(1210 PM EST SUN FEB 10 2008)
(THIS AFTERNOON THROUGH TUESDAY)
I EXTENDED THE WINTER WEATHER ADVISORY HEADLINES UNTIL 10 PM FROM
US-131 TO THE LAKE SHORE. MORE THAN LIKELY I WILL ISSUE A WIND CHILL
ADVISORY FOR THE EASTERN COUNTIES UNTIL MIDNIGHT. THE COLD AIR HAS
BEEN EVEN MORE IMPRESSIVE THAN FIRST THOUGHT. SURFACE TEMPERATURES
ARE NEAR TO BELOW ZERO ACROSS OUR CWA AT NOON. WIND CHILLS ARE IN
THE -20 TO -30 DEGREE RANGE. THE UPPER LEVEL JET DOES NOT GET EAST
OF THE GRR CWA UNTIL AROUND 06Z. THUS THE STRONG WINDS AND LAKE
EFFECT SNOWS WILL CONTINUE UNTIL WELL AFTER DARK THIS EVENING.
WE CONTINUE TO BE ON THE FENCE ABOUT A BLIZZARD WARNING FOR THE
WESTERN TWO ROWS OF COUNTIES AS WINDS AREA GUSTING FREQUENTLY ABOVE
35 MPH IN THOSE AREAS. THE QUESTION IS VISIBILITIES FREQUENTLY
BELOW 1/4 MILE. MOST AREAS ARE SEEING THE 1/4 MILE VIS... THE BELOW
1/4 MILE IS NOT HAPPENING ALL THAT FREQUENTLY ON THE OBS.
I INCREASED SNOWFALL AMOUNTS BASED ON THE PERSISTENCE OF THE SNOW
BANDS AND THERE INTENSITY ON RADAR... PLUS THE INCREASE IN THE
SNOWFALL ACCUMULATION ON THE 88D SNOW ACCUMULATION MAP...WHICH DID
REALLY WELL ON LAST NIGHTS EVENT. THAT MAP SHOWS 2 TO 3 INCHES HAS
FALLEN WEST OF US-131 AND SOUTH OF MKG SINCE AROUND 8 AM THIS
MORNING. BESIDE ALL OF THAT THE INVERSION HEIGHTS DO NOT COME DOWN
UNTIL AFTER 03Z AND WINDS REMAIN FROM THE SAME DIRECTION THROUGH
MOST OF THAT TIME.
PREVIOUS DISCUSSION...THE NEXT SYSTEM THEN IN LINE TO AFFECT LOWER
MICHIGAN WILL BE SHORT WAVE ENERGY THAT WILL BE MOVING ONSHORE OVER
BRITISH COLUMBIA DURING THE DAY TODAY. THIS ENERGY WILL DIVE SOUTH
OVER THE CENTRAL PLAINS AND THEN MOVE EAST ALONG THE OHIO RIVER. THE
MAJORITY OF PCPN WITH THIS AND THE ASSOCIATED SFC LOW WILL REMAIN
WELL SOUTH OF THE CWFA. HOWEVER WE WILL SEE A STEADY YET WEAK STREAM
OF MID LEVEL ISENTROPIC ASCENT MOVE ACROSS THE CWFA MON EVENING
THROUGH MOST OF THE DAY ON TUE. MID LEVEL MIXING RATIOS ARE EXPECTED
TO BE BETWEEN 1 AND 2 G/KG THROUGH THE PERIOD WITH NO REAL STRONG
FORCING ASIDE OF THE ISENTROPIC ASCENT TO ACCOMPANY THIS. OVER AN 18
HOUR PERIOD...THE IMR METHOD WOULD SUPPORT MAX ACCUMS OF UP TO 6
INCHES. STILL A BIT OF TIME TO MONITOR THIS...FOR NOW THOUGH IT DOES
NOT LOOK TO BE A HEADLINE EVENT FOR THE CWFA.
&&
.LONG TERM...(356 AM EST SUN FEB 10 2008)
(TUESDAY NIGHT THROUGH SATURDAY)
THE NEXT IN THE SEEMINGLY ENDLESS PARADE OF WAVES IS PROGGED TO
IMPACT THE REGION IN THE THURSDAY/FRIDAY TIME FRAME. DEGREE OF SRN
STREAM INTERACTION AND HOW MUCH MOISTURE WILL BE INVOLVED IS UNCLEAR
ATTM. ALSO MODELS ARE CURRENTLY SHOWING ONLY AN INVERTED TROUGH
FEATURE AT THE SURFACE... BUT CANT RULE OUT THE DEVELOPMENT OF A
DECENT SURFACE CYCLONE. ANOTHER INTRUSION OF ARCTIC AIR COULD FOLLOW
BEHIND THIS SYSTEM LATE NEXT WEEK... BUT AGAIN THE SPECIFICS ARE
RATHER MUDDY ATTM. THE FCST CURRENTLY HIGHLIGHTS THE CHANCE OF SNOW
ON THURSDAY/FRIDAY... SO NO MAJOR CHANGES NEEDED. DEBATED ADDED A
POTENTIAL MIX OF P-TYPES IN THE SOUTH ON THURSDAY... BUT KEPT THINGS
ALL SNOW FOR NOW.
&&
.AVIATION...(1235 PM EST SUN FEB 10 2008)
FREQUENT REDUCTIONS IN VISIBILITIES TO IFR/LIFR CATEGORY EXPECTED
THROUGH THIS AFTERNOON DUE TO BLOWING SNOW AND SCATTERED SNOW
SHOWERS... PARTICULARLY AT MKG/GRR/AZO/BTL. SLOW IMPROVEMENT CAN BE
EXPECTED BETWEEN 22Z AND 04Z AS WE GRADUALLY LOSE THE DEEPER
MOISTURE. SFC WIND GUSTS TO 25-35 KNOTS WILL BEGIN TO DIMINISH AFTER
22Z. AFTER 12-14Z MONDAY MORNING SHOULD FEATURE A MIX OF MVFR AND
VFR CEILINGS WITH SOME SPOTTY MVFR VSBYS IN SNOW SHOWERS NEAR THE
LAKE SHORE.
&&
.MARINE...(356 AM EST SUN FEB 10 2008)
GLERL OBSERVATIONS AT MUSKEGON AND SOUTH HAVEN HAVE SEEN PEAK WIND
GUSTS AS HIGH AS AROUND 45 KNOTS FROM THE NORTHWEST. THESE WIND
GUSTS WILL BE PEAKING OVER THE NEXT FEW HOURS JUST SHY OF STORM
CRITERIA. WINDS WILL THEN GENERALLY DIMINISH TO JUST BELOW GALE
CRITERIA BY THE END OF THE TODAY PERIOD AS HIGH PRESSURE GRADUALLY
BUILDS IN. ONCE WINDS DIMINISH BELOW 20 KNOTS OVERNIGHT TONIGHT...
WINDS SHOULD REMAIN AT OR BELOW 20 KNOTS THROUGH TUESDAY.
&&
.HYDROLOGY...(356 AM EST SUN FEB 10 2008)
LITTLE CHANGE TO THE FLOOD WARNING FOR THE GRAND RIVER AT COMSTOCK
PARK. WE EXPECT THE ICE JAM TO REMAIN IN PLACE DUE TO FREEZING
TEMPERATURES INTO THE MIDDLE OF NEXT WEEK. ICE JAMS MAY INCREASE
LATER IN THE WEEKEND INTO EARLY NEXT WEEK AS THE ARCTIC AIR HAS A
CHANCE TO HAVE INCREASED IMPACTS ON AREA RIVERS. PLEASE REFER TO
FLSGRR FOR MORE DETAILS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 10 PM FOR THE WESTERN CWA.
WINTER WEATHER ADVISORY UNTIL 4 PM FOR THE EASTERN CWA.
.
LM...GALE WARNING IN EFFECT UNTIL LATE SUNDAY AFTERNOON.
HEAVY FREEZING SPRAY WARNING IS IN EFFECT FOR THE NEARSHORE
WATERS OF LAKE MICHIGAN UNTIL SUNDAY EVENING.
&&
SYNOPSIS: NJJ
SHORT TERM: WDM
LONG TERM: MEADE
AVIATION: JK
MARINE: NJJ
HYDROLOGY: NJJHazardous weather outlook, Feb 10, 5:15 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 515 AM EST SUN FEB 10 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 515 AM EST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS AND BLOWING SNOW WILL RESULT IN OCCASIONAL WHITEOUT CONDITIONS AND SLIPPERY ROADS TODAY WHICH WILL MAKE TRAVEL VERY HAZARDOUS. NORTHWEST WINDS WILL GUST UP TO 50 MPH AND WIND CHILL INDICES WILL BE AS LOW AS 20 BELOW. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD ACCUMULATING SNOW IS LIKELY MONDAY NIGHT AND TUESDAY. CURRENT INDICATIONS ARE THAT 3 TO 6 INCHES MAY FALL DURING THIS TIME. ANOTHER SYSTEM IS EXPECTED TO IMPACT THE REGION ON THURSDAY AND FRIDAY. ITS TOO EARLY TO SAY HOW MUCH IF ANY ACCUMULATION WILL OCCUR FROM THE LATE WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... AN EFFICIENT WAY TO RELAY YOUR SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IS THROUGH OUR WEATHER SPOTTER REPORT FORM AT WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-110945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 515 AM EST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE NORTHWEST WINDS WILL CREATE WAVES OF UP TO 18 FEET TODAY AND HEAVY FREEZING SPRAY. SNOW SQUALLS WILL OCCASIONALLY REDUCE VISIBILITIES TO NEAR ZERO. WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SNOW IS LIKELY MONDAY NIGHT AND TUESDAY. ANOTHER SYSTEM IS EXPECTED TO IMPACT THE REGION ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Feb 10, 11:23 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST 1 SW SOUTH HAVEN 42.39N 86.29W
02/10/2008 M45.00 MPH VAN BUREN MI OTHER FEDERAL
&&
JKLocal storm report, Feb 10, 12:18 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1218 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM SNOW OSHTEMO 42.26N 85.68W
02/09/2008 M2.0 INCH KALAMAZOO MI BROADCAST MEDIA
MODERATE SNOW STILL BEING REPORTED
0855 PM SNOW KALAMAZOO 42.27N 85.59W
02/09/2008 M2.8 INCH KALAMAZOO MI BROADCAST MEDIA
0945 PM SNOW GRANDVILLE 42.90N 85.76W
02/09/2008 M3.3 INCH KENT MI NWS EMPLOYEE
FELL BETWEEN 730 PM AND 945 PM.
0952 PM SNOW 3 E GRAND JUNCTION 42.40N 86.01W
02/09/2008 M4.0 INCH VAN BUREN MI TRAINED SPOTTER
0952 PM SNOW BYRON CENTER 42.81N 85.72W
02/09/2008 M2.1 INCH KENT MI TRAINED SPOTTER
1015 PM SNOW NORTON SHORES 43.16N 86.25W
02/09/2008 M2.0 INCH MUSKEGON MI TRAINED SPOTTER
1020 PM SNOW KALAMAZOO 42.27N 85.59W
02/09/2008 M3.4 INCH KALAMAZOO MI TRAINED SPOTTER
1035 PM SNOW LANSING 42.71N 84.55W
02/09/2008 M0.5 INCH INGHAM MI BROADCAST MEDIA
1035 PM SNOW KALAMAZOO 42.27N 85.59W
02/09/2008 M3.2 INCH KALAMAZOO MI BROADCAST MEDIA
1130 PM SNOW ST. JOHNS 43.00N 84.56W
02/09/2008 M1.8 INCH CLINTON MI TRAINED SPOTTER
1150 PM NON-TSTM WND GST 8 N LUDINGTON 44.07N 86.44W
02/09/2008 M56.00 MPH MASON MI C-MAN STATION
BIG SABLE POINT
0200 AM NON-TSTM WND GST 1 SW SOUTH HAVEN 42.39N 86.29W
02/10/2008 M42.00 MPH VAN BUREN MI OTHER FEDERAL
SOUTH HAVEN GLERL OB
0207 AM NON-TSTM WND GST HOLLAND 42.77N 86.10W
02/10/2008 M41.00 MPH OTTAWA MI ASOS
0233 AM NON-TSTM WND GST LANSING 42.71N 84.55W
02/10/2008 M41.00 MPH INGHAM MI ASOS
0235 AM NON-TSTM WND GST MARSHALL 42.26N 84.96W
02/10/2008 M41.00 MPH CALHOUN MI AWOS
0256 AM NON-TSTM WND GST JACKSON 42.24N 84.40W
02/10/2008 M47.00 MPH JACKSON MI ASOS
0300 AM SNOW BATTLE CREEK 42.30N 85.23W
02/10/2008 M2.5 INCH CALHOUN MI PUBLIC
0400 AM NON-TSTM WND GST 1 SW SOUTH HAVEN 42.39N 86.29W
02/10/2008 M45.00 MPH VAN BUREN MI OTHER FEDERAL
0510 AM NON-TSTM WND GST KALAMAZOO 42.27N 85.59W
02/10/2008 M43.00 MPH KALAMAZOO MI ASOS
0630 AM SNOW 5 N MUSKEGON 43.30N 86.26W
02/10/2008 E1.5 INCH MUSKEGON MI TRAINED SPOTTER
SINCE MIDNIGHT. SNOW DEPTH 13.
0641 AM NON-TSTM WND GST BATTLE CREEK 42.30N 85.23W
02/10/2008 M46.00 MPH CALHOUN MI ASOS
0655 AM NON-TSTM WND GST CHARLOTTE 42.56N 84.83W
02/10/2008 M41.00 MPH EATON MI AWOS
0700 AM SNOW BLOOMINGDALE 42.38N 85.96W
02/10/2008 M5.0 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR SNOWFALL FROM 7 AM TO 7 AM.
0710 AM SNOW 1 NE WAYLAND 42.68N 85.63W
02/10/2008 E3.0 INCH ALLEGAN MI PUBLIC
SINCE 7 PM 02/09/08.
0745 AM NON-TSTM WND GST 2 W MUSKEGON 43.23N 86.30W
02/10/2008 M52.00 MPH MUSKEGON MI OTHER FEDERAL
MKG GLERL OB
0757 AM SNOW KALAMAZOO 42.27N 85.59W
02/10/2008 M0.9 INCH KALAMAZOO MI TRAINED SPOTTER
WESTERN MICHIGAN UNIVERSITY SINCE MIDNIGHT. 9 INCH DEPTH.
SEASONAL SNOWFALL TOTAL IS 66.7.
0800 AM SNOW ALLEGAN 42.53N 85.85W
02/10/2008 E6.0 INCH ALLEGAN MI LAW ENFORCEMENT
MOST OF THIS SNOW FELL BEFORE MIDNIGHT. THERE IS
CONSIDERABLE BLOWING AND DRIFTING. SOME SLIDE OFFS ON
HIGHWAYS.
0800 AM SNOW WALKER 42.98N 85.75W
02/10/2008 M3.0 INCH KENT MI BROADCAST MEDIA
2.5 INCHES FELL BEFORE MIDNIGHT AND ANOTHER .5 INCHES
FELL SINCE MIDNIGHT.
0815 AM NON-TSTM WND GST MUSKEGON 43.23N 86.26W
02/10/2008 M47.00 MPH MUSKEGON MI ASOS
0836 AM SNOW HOLLAND 42.77N 86.10W
02/10/2008 M4.0 INCH OTTAWA MI UTILITY COMPANY
3 INCHES FELL BEFORE MIDNIGHT, 1 INCH FELL AFTER
MIDNIGHT.
0836 AM SNOW GRANDVILLE 42.90N 85.76W
02/10/2008 M5.0 INCH KENT MI NWS EMPLOYEE
4 INCHES FELL BETWEEN 7 AM AND MIDNIGHT... 3.7 OF THAT
FELL BETWEEN 7 PM AND 11 PM. ANOTHER INCH FELL AFTER
MIDNIGHT. CONSIDEABLE BLOWING AND DRIFTING. VISIBILITY
FREQUENTLY LESS THAN 100 FEET BETWEEN 6 AM AND 7 AM.
0918 AM SNOW 3 N JACKSON 42.29N 84.40W
02/10/2008 M2.3 INCH JACKSON MI PUBLIC
5 INCHES ON THE GROUND.
0955 AM NON-TSTM WND GST SOUTH HAVEN 42.40N 86.27W
02/10/2008 M44.00 MPH VAN BUREN MI AWOS
1055 AM NON-TSTM WND GST MOUNT PLEASANT 43.61N 84.75W
02/10/2008 M40.00 MPH ISABELLA MI AWOS
1211 PM SNOW 5 N MUSKEGON 43.30N 86.26W
02/10/2008 M2.2 INCH MUSKEGON MI PUBLIC
THE STORM TOTAL SINCE 6 PM SATURDAY IS 2.2 INCHES. ALMOST
ALL OF THAT FELL THIS MORNING.
1216 PM SNOW BYRON CENTER 42.81N 85.72W
02/10/2008 M1.2 INCH KENT MI TRAINED SPOTTER
SNOWFALL FROM TODAY ONLY.
1216 PM SNOW HOLLAND 42.77N 86.10W
02/10/2008 M4.0 INCH OTTAWA MI TRAINED SPOTTER
2 INCHES FELL SATURDAY EVENING JUST AHEAD OF THE ARCTIC
FRONT. VISIBITILIES NOW ARE MOSTLY 1 TO 3 MILES BUT DROP
TO NEAR ZERO FOR 3 TO 5 MINUTE PERIODS DURING THE HEAVIER
SNOW SHOWERS.
&&
BMARINOLocal storm report, Feb 10, 12:59 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM SNOW KALAMAZOO 42.27N 85.59W
02/10/2008 M4.6 INCH KALAMAZOO MI TRAINED SPOTTER
SIGNIFICANT BLOWING AND DRIFTING. THERE WAS A MULTIPLE
CAR PILE UP JUST SOUTH OF KALAMAZOO. THE 4.6 INCHES IS
THE STORM TOTAL SINCE 7 PM LAST NIGHT.
&&
BMARINOLocal storm report, Feb 10, 1:01 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
101 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM SNOW SCHOOLCRAFT 42.12N 85.63W
02/10/2008 M4.6 INCH KALAMAZOO MI TRAINED SPOTTER
SIGNIFICANT BLOWING AND DRIFTING. THERE WAS A MULTIPLE
CAR PILE UP JUST SOUTH OF KALAMAZOO. THE 4.6 INCHES IS
THE STORM TOTAL SINCE 7 PM LAST NIGHT.
&&
BMARINOLocal storm report, Feb 10, 1:55 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM SNOW BALDWIN 43.90N 85.85W
02/10/2008 E2.0 INCH LAKE MI COUNTY OFFICIAL
0143 PM SNOW PARIS 43.77N 85.50W
02/10/2008 E3.0 INCH MECOSTA MI COUNTY OFFICIAL
ESTIMATED FOR MECOSTA AND OSCEOLA COUNTIES. NORTH SOUTH
ROADS HAVE HEAVY DRIFTING. MANY VEHICLES STUCK MAINLY ON
SECONDARY ROADS.
0146 PM SNOW HARRISON 44.02N 84.80W
02/10/2008 E0.0 INCH CLARE MI COUNTY OFFICIAL
LITTLE SNOW. NORTH SOUTH ROADS HEAVILY DRIFTED. SOME
STRANDED MOTORISTS.
&&
IODLocal storm report, Feb 10, 3:03 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SUN FEB 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND GST MARSHALL 42.26N 84.96W
02/10/2008 M41.00 MPH CALHOUN MI AWOS
&&
JKNearby
Wind Chill Advisories in Michigan, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.